Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 59, NWS New Orleans, LA

March 31, 2016Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Mar 31, 2016, 9:31 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Apr 1, 2016, 7:00 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 9:31 AM CDT (14:31 UTC)
In effect from
Apr 1, 2016, 7:00 PM CDT
Expired
Apr 3, 2016, 3:34 PM CDT
In force
45 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

364 
WGUS44 KLIX 311431
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
931 AM CDT THU MAR 31 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following river in Louisiana... 

The Bogue Falaya River At Boston St in Covington affecting St. Tammany 
Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-012031-
/O.NEW.KLIX.FL.W.0059.160402T0000Z-160403T2034Z/
/CVEL1.1.ER.160402T0000Z.160402T1200Z.160403T1434Z.NO/
931 AM CDT THU MAR 31 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Falaya River At Boston St in Covington.
* from Friday evening to Sunday afternoon.
* At 8:30 AM Thursday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to rise above flood stage by 
  Friday evening and then continue to rise until cresting at around 
  8.5 feet by Saturday morning. The river is expected to fall below 
  flood stage by Sunday morning.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property.

&&
 
LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
2 follow-up statements
533 
WGUS84 KLIX 010208
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
908 PM CDT THU MAR 31 2016

...The flood warning continues for the following rivers in 
Louisiana...
 
  Tangipahoa River Near Robert affecting Tangipahoa Parish 
  
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC105-020808-
/O.EXT.KLIX.FL.W.0058.160402T1443Z-000000T0000Z/
/ROBL1.1.ER.160402T1443Z.160403T1800Z.000000T0000Z.NO/
908 PM CDT THU MAR 31 2016

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Tangipahoa River Near Robert.
* from Saturday morning until further notice.
* At  8:30 PM Thursday the stage was 9.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 17.0 feet by Sunday evening.
* Impact...At 17.0 feet...Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.
* Impact...At 16.0 feet...Minor flooding near the river with beach 
  areas under water.
* Impact...At 15.0 feet...Minor flooding near the river.


&&

LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025




$$

LAC103-020808-
/O.EXT.KLIX.FL.W.0059.160402T0000Z-160403T2248Z/
/CVEL1.1.ER.160402T0000Z.160402T1200Z.160403T1648Z.NO/
908 PM CDT THU MAR 31 2016

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Bogue Falaya River At Boston St in Covington.
* from Friday evening to Sunday afternoon.
* At  8:30 PM Thursday the stage was 3.4 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 8.5 feet by Saturday morning. The river will fall 
  below flood stage by late Sunday morning.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the Bogue Falaya Towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue Falaya river park and Christ Episcopal school grounds 
  will begin to flood.
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the Boston Towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
452 
WGUS84 KLIX 011420
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
920 AM CDT FRI APR 1 2016

...The flood warning has been cancelled for the following rivers in 
Louisiana...
 
The Bogue Falaya River At Boston St in Covington affecting St. Tammany
Parish


&&

LAC103-011450-
/O.CAN.KLIX.FL.W.0059.000000T0000Z-160403T2248Z/
/CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 AM CDT FRI APR 1 2016

The Flood Warning has been cancelled for
  The Bogue Falaya River At Boston St in Covington.
* At 8:30 AM Friday the stage was 3.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to crest below flood stage at
  around 5.0 feet on Sunday morning April 3rd.


&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 31, 9:09 AM CDT, 22 minutes earlier.

Area forecast discussion, Mar 31, 9:09 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT THU MAR 31 2016

.SOUNDING DISCUSSION...

MOISTURE AND INSTABILITY HAS CONTINUED TO INCREASE OVER THE PAST
24 HOURS WITH PW VALUES UP TO 1.67 INCHES. A FAIR AMOUNT OF
DIRECTIONAL SHEAR FROM THE SURFACE UP TO 850 MB WHERE WINDS VEER
FROM THE SOUTH TO THE WEST...SOUTHWEST BETWEEN THOSE LEVELS. A
NOTED CAP BETWEEN 925 AND 900 MB WHERE TEMPS WARM FROM 65 UP 68
AND DEWPOINT DEPRESSIONS INCREASE FROM ZERO TO 15 DEGREES ABOVE
925. A STRONG SOUTHWESTERLY FLOW JUST ABOVE THE SURFACE WHERE
WINDS ARE AT AROUND 30 KNOTS AT 1000 ASL. WET BULB ZERO AND FREEZING
LEVELS HAVE CONTINUED TO RISE WITH WBZ BEING AT 11.62 KFT AND THE
FREEZING LEVEL AT 13.07 KFT. CONVECTIVE TEMPERATURE STILL REMAINING
HIGH AT 85 DEGREES.

GP

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT THU MAR 31 2016/

SYNOPSIS...
LATEST SURFACE ANALYSIS REVEALED AN EXITING 1022MB HIGH OVER THE
MID ATLANTIC STATES AND A 995MB LOW OVER EASTERN IOWA. A FRONTAL
ZONE EXTENDED SOUTH FROM THE LOW TO EASTERN OKLAHOMA TO NORTH
CENTRAL TEXAS TO TEXAS BIG BEND. TIGHT PRESSURE GRADIENT OF 5MB
WAS PRESENT FROM BTR TO MOB. AS A RESULT...SOUTHEAST TO SOUTH
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS WERE
OCCURRING. ISOTACH ANALYSIS SHOWED THE NOSE OF 140 KNOT SUB-
TROPICAL JET FROM TEXAS BIG BEND TO WEST LOUISIANA...FORECAST AREA
IN RIGHT FRONT QUADRANT FOR NOW. ISOTACH ANALYSIS AT 850MB SHOWED
A LLJ OF 50 TO 60 KNOTS SOUTHWEST LOUISIANA TO MID MISSISSIPPI
VALLEY...40 KNOTS OVER OUR AREA. PRECIPITABLE WATER PLOTS AT 00Z
SHOWED A SWATH OF MOISTURE WITH VALUES OF 1.6 TO 1.8 INCHES FROM
NORTHWEST GULF TO WEST LOUISIANA TO SOUTHEASTERN ARKANSAS.
FINALLY...THE LATEST UPPER AIR ANALYSIS THE MAIN TROUGH AXIS FROM
IOWA TO ARIZONA WITH DISTURBANCES OVER MISSOURI/ARKANSAS AND
OVER ARIZONA. 18

SHORT TERM...
MOISTURE AXIS AND LLJ WILL MIGRATE EAST AND YIELDING 0-3 KM
HELICITY VALUES OVER 400 TO 500 M/S OVER SOUTHWEST MISSISSIPPI AND
FLORIDA PARISHES OF LOUISIANA THIS MORNING BEFORE SUNRISE. CAPE
VALUES AROUND 1000 J/KG WILL INCREASE TO 1800 J/KG BY SUNRISE WITH
A SLIGHT LAG BEHIND THE CURRENT CONVECTION. COULD SEE SOME SPIN
UPS THROUGH THIS MORNING. ERGO...AGREE WITH TOR WATCH THROUGH 9
AM FOR NORTH HALF ZONES EXCLUDING MS COAST. WORKED OVER ATM MAY
YIELD A LULL IN ACTIVITY FROM MID MORNING TO AFTERNOON. MOISTURE
AXIS WILL SLIDE EAST TO THE EAST THROUGH THE DAY.
HOWEVER...SURFACE HEATING AND INSTABILITY WILL YIELD SCATTERED
SOUTH TO MORE NUMEROUS ACTIVITY FOR NORTH ZONES.

WIND PROFILE BECOMES SOUTHWEST FROM SURF TO 500MB AND SLIGHTLY
DECREASING LL SHEAR THIS AFTERNOON THROUGH FRIDAY. THE SURFACE
FRONT WILL FINALLY APPROACH THE NORTH ZONES LATE THIS AFTERNOON
AND ENTER INTO THE FORECAST AREA TONIGHT. THE FOCUS OF THE FRONT
AND SEVERAL UPPER DISTURBANCES WILL YIELD CONVECTION ACROSS THE
SOUTH HALF OF THE FORECAST TOWARD MIDNIGHT TONIGHT AND PERSISTING
THROUGH FRIDAY.

POST FRONTAL CONVECTION WILL BE IN PLAY AS SOUTHWEST FLOW WILL
PROVIDE VERY LITTLE PUSH TO THE SURFACE AND MOISTURE IN PLAY. WILL
GO CATEGORICAL LATE TONIGHT AND FRIDAY. TOTAL AVERAGE RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...AND SOME AREAS COULD SEE 2 INCHES FALL IN AN HOUR OR SO
OR 3 TO 4 INCHES IN A COUPLE HOURS WHICH WOULD CAUSE SIGNIFICANT
PONDING OF WATER OR FLASH FLOODING. SEVERE THUNDERSTORM POTENTIAL
WILL REMAIN MARGINAL TO SLIGHT UNTIL THE COLD FRONT MOVES THROUGH
FRIDAY. WITH THE APPROACH OF THE MAIN TROUGH THE DEEP MOISTURE
WILL FINALLY PUSH SOUTH WITH RAIN CHANCES WILL DECREASE FRIDAY
NIGHT. 18

LONG TERM...

WEEKEND THROUGH ABOUT THE MIDDLE OF NEXT WEEK IN THE LONGER RANGE
MODELS LOOKS DRY AT THIS POINT. TEMPERATURES ARE EXPECTED TO
TREND MOSTLY BELOW THE SEASONAL NORMALS OVER THE WEEKEND...THEN
NEAR TO SLIGHTLY ABOVE NORMAL EARLY TO MIDDLE OF NEXT WEEK. 18

AVIATION...

PREVAILING IFR AND MVFR CEILINGS RANGING FROM 1000 TO 2000 FEET WILL
BE THE BIGGEST IMPACT AVIATION WISE TODAY.  THERE WILL ALSO BE SOME
SCATTERED CONVECTION AROUND...WITH THE HIGHEST PROBABILITIES FOR
CONVECTIVE ACTIVITY AROUND KBTR...KHDC...AND KMCB THROUGH THE EARLY
MORNING HOURS.  THE LATEST HRRR GUIDANCE..INDICATES THAT CONVECTION
SHOULD BECOME MORE ISOLATED AND LESS OF THREAT INTO THE AFTERNOON
HOURS. HEADING INTO TONIGHT...CEILINGS LOOK TO LOWER DOWN TO AROUND
300 TO 500 FEET BY 06Z...AS OVERALL BOUNDARY LAYER FLOW WEAKENS AND
THE ELEVATED INVERSION DIPS CLOSER TO THE SURFACE.  THERE MAY BE
SOME FOG THAT TRIES TO FORM AFTER 06Z AS WELL...BUT VISIBILITIES
WILL GENERALLY REMAIN ABOVE ONE MILE.  THE LOW LIFR CEILINGS ARE
EXPECTED TO BE THE MAIN IMPACT FOR TONIGHT. 32

MARINE...

SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH EARLY THIS EVENING
FOR THE OPEN GULF WATERS AND THE CHANDELEUR AND BRETON SOUNDS DUE TO
CONTINUED STRONG ONSHORE WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF
UP TO 8 FEET.  THE GRADIENT FLOW SHOULD WEAKEN SLIGHTLY TONIGHT AND
TOMORROW...AS A SLOW MOVING FRONT SLIDES ACROSS THE REGION...BUT
WINDS SHOULD REMAIN IN EXERCISE CAUTION RANGE OF 15 TO 20 KNOTS.  IN
THE WAKE OF THE FRONT FRIDAY NIGHT INTO SATURDAY...OFFSHORE WINDS
WILL INCREASE BACK INTO THE 20 TO 25 KNOT RANGE AND ANOTHER ROUND OF
SMALL CRAFT ADVISORY FLAGS IS ANTICIPATED.  THESE WINDS WILL DEVELOP
AS A COLDER AND DRIER AIRMASS ADVECTS INTO THE REGION.  AS HIGH
PRESSURE GRADUALLY SETTLES INTO THE REGION...WINDS WILL BEGIN TO
WEAKEN ON SUNDAY.  WINDS SHOULD FALL FROM EXERCISE CAUTION RANGE TO
AROUND 10 KNOTS BY SUNDAY EVENING AS THE PRESSURE GRADIENT DECREASES
RAPIDLY.  THESE LIGHT WINDS WILL PERSIST INTO MONDAY...WITH A SLIGHT
INCREASE BACK TO 10 TO 15 KNOTS EXPECTED ON TUESDAY AS A WEAK
REINFORCING FRONT MOVES THROUGH.  OVERALL...FAIRLY BENIGN
WEATHER CONDITIONS ARE EXPECTED FOR THE FIRST PART OF NEXT WEEK. 32

DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL FOR
             WEDNESDAY AND THURSDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  62  74  50 /  90  50  70  50
BTR  82  64  74  52 /  50  60  80  40
ASD  80  68  75  56 /  40  70  90  60
MSY  82  68  75  58 /  40  70 100  50
GPT  78  68  76  56 /  50  70 100  70
PQL  80  68  74  56 /  50  70 100  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     LAZ056>070.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ034>037-039-040-
     046>050-071-072.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ536-538-
     550-552-555-557-570-572-575-577.

MS...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     MSZ080>082.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ068>071-077.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ538-550-
     552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Mar 31, 5:09 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 AM CDT THU MAR 31 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-312215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
509 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH
OF INTERSTATE 10 IN SOUTHEAST LOUISIANA AND MISSISSIPPI INCLUDING
METRO BATON ROUGE...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF
COAST. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD. THESE THUNDERSTORMS COULD PRODUCE ISOLATED
TORNADOES...STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE
HAIL...AND FREQUENT LIGHTNING STRIKES.

A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF THE
INTERSTATE 10 CORRIDOR IN SOUTHEAST LOUISIANA INCLUDING ALL OF
COASTAL SOUTHEAST LOUISIANA. VERY ISOLATED SEVERE THUNDERSTORMS
COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH...HAIL...AND FREQUENT
LIGHTNING STRIKES IN THIS AREA.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 12 IN SOUTHEAST LOUISIANA AND FOR ALL AREAS OF
SOUTHWEST MISSISSIPPI THROUGH TONIGHT. HEAVY RAINFALL OF 1 TO 3
INCHES COULD PRODUCE SOME LOCALIZED AREAS OF FLASH FLOODING DUE TO
ALREADY SATURATED SOIL CONDITIONS.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE OPEN GULF
WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS THROUGH THIS
EVENING. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4
TO 7 FEET CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA ON FRIDAY.
GENERALLY WET SOIL FROM RECENT RAINFALL IN ADDITION TO THE
POSSIBILITY OF TRAINING THUNDERSTORMS COULD LEAD TO FLASH
FLOODING. AMOUNTS OF 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE THROUGH FRIDAY.

IN ADDITION...THERE IS A MARGINAL TO SLIGHT RISK OF SEVERE
THUNDERSTORMS ON FRIDAY FOR ALL OF THE AREA. THE HIGHEST RISK OF
SEVERE WEATHER WILL GENERALLY BE ACROSS THE MISSISSIPPI COAST AND
NORTHSHORE PARISHES OF SOUTHEAST LOUISIANA. ISOLATED
TORNADOES...HAIL...STRONG DAMAGING WIND GUSTS...AND FREQUENT
LIGHTNING WILL ALL BE POSSIBLE THREATS FROM ANY SEVERE
THUNDERSTORMS THAT FORM FRIDAY.

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE
FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT. STRONG
NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET ARE
FORECAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY FOR THE
ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS AND HEAVY
RAINFALL PRODUCING FLASH FLOODING.

32

In the hours before

Special weather statement, Mar 31, 4:26 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 AM CDT THU MAR 31 2016

MSZ069-070-311000-
PIKE-AMITE-
426 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN AMITE AND NORTHWESTERN
PIKE COUNTIES...

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FELPS...OR 8
MILES SOUTHWEST OF LIBERTY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...LIBERTY...MAGNOLIA...SUMMIT AND MCCOMB AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3118 9035 3103 9090 3109 9094 3135 9062
      3135 9046
TIME...MOT...LOC 0926Z 250DEG 20KT 3107 9090

24/RR
Special weather statement, Mar 31, 4:32 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 AM CDT THU MAR 31 2016

LAZ034>036-048-311000-
WEST FELICIANA-EAST FELICIANA-POINTE COUPEE-EAST BATON ROUGE-
432 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE...NORTHWESTERN EAST BATON ROUGE AND
SOUTHWESTERN EAST FELICIANA PARISHES...

AT 431 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW ROADS...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZACHARY...NEW ROADS...JACKSON AND ST. FRANCISVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3077 9154 3093 9125 3063 9116 3062 9130
      3065 9130 3066 9133 3065 9131 3062 9133
      3060 9159
TIME...MOT...LOC 0931Z 250DEG 20KT 3071 9149

24/RR
Special weather statement, Mar 31, 4:55 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CDT THU MAR 31 2016

LAZ035>037-048-MSZ069-311030-
WEST FELICIANA-EAST FELICIANA-ST. HELENA-EAST BATON ROUGE-AMITE-
455 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
ST. HELENA...NORTHERN EAST BATON ROUGE...EAST FELICIANA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL AMITE COUNTIES...

AT 455 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JACKSON...MOVING
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ZACHARY...JACKSON...CLINTON...GREENSBURG...SLAUGHTER...WILSON...PRIDE...
EASLEYVILLE...FELPS AND DARLINGTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
LOUISIANA...AND SOUTHERN MISSISSIPPI.

LAT...LON 3108 9069 3076 9058 3064 9129 3065 9130
      3066 9132 3086 9126
TIME...MOT...LOC 0955Z 250DEG 44KT 3080 9114

24/RR
Special weather statement, Mar 31, 4:57 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 AM CDT THU MAR 31 2016

MSZ069>071-311030-
PIKE-WALTHALL-AMITE-
457 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALTHALL...EAST
CENTRAL AMITE AND NORTHERN PIKE COUNTIES...

AT 457 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCCOMB...MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...SUMMIT...SALEM AND MCCOMB AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3135 9011 3134 9011 3134 9009 3133 9008
      3133 9005 3134 9005 3133 9004 3124 9004
      3123 9003 3121 9003 3113 9062 3122 9063
      3135 9041
TIME...MOT...LOC 0957Z 250DEG 44KT 3120 9055

24/RR
Local storm report, Mar 31, 6:18 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     TSTM WND DMG     1 SW TANGIPAHOA         30.87N 90.53W
03/31/2016                   TANGIPAHOA         LA   LAW ENFORCEMENT

            TREES DOWNED AND DEBRIS BLOWN ACROSS INTERSTATE 55 NEAR
            MILE MARKER 56.

&&

MEFFERSO
Local storm report, Mar 31, 9:01 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND DMG     2 E GREENSBURG          30.83N 90.64W
03/31/2016                   ST. HELENA         LA   BROADCAST MEDIA

            MULTIPLE TREES AND SOME MINOR STRUCTURAL DAMAGE ALONG
            DAUGHTY RD. POSSIBLE TORNADO.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:05 AM CDTSpecial Weather StatementLIXEast Feliciana, Pointe Coupee, Saint Helena, West Feliciana55 min
Mar 31, 2:58 AM CDTSpecial Weather StatementLIXPointe Coupee, West Baton Rouge62 min
Mar 31, 4:32 AM CDTSpecial Weather StatementLIXWest Feliciana28 min
Mar 31, 4:55 AM CDTSpecial Weather StatementLIXEast Feliciana, Saint Helena35 min
Mar 31, 5:23 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Saint Helena37 min
Mar 31, 6:02 AM CDTTornado WarningLIXTangipahoa13 min
Mar 31, 6:16 AM CDTTornado Warning Tornado observedLIXTangipahoa, Washington11 min
Mar 31, 6:23 AM CDTTornado WarningLIXTangipahoa, Washington37 min
Mar 31, 9:25 AM CDTRiver Flood WarningLIXTangipahoa4 days
Mar 31, 11:18 AM CDTRiver Flood WarningLIXSaint Tammany4 days

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.